I am posting this here because I feel more people may response.
I am in pain management and have been for years. I am on 400 mgs of morphine sulfate every 6 hrs and 15 mgs of Hydromirphone as needed for break through pain which is about 4 to 5 a day.
My taper has been a fast one. I went from 400 mgs of MS a day to 200 for a week and now two days ago 60 mgs in the morning ONLY and taking the Hydromorphone every 4 hours.
Is MS the same as the Hydromorphone? From what I read it is, one is long acting and the other is short. What is the main difference between the two? If it is the same this tells me I should be able to drop one of them???
I used to love to work out and the only time I think I can work out is when I ween myself off of my pain meds but when my pain is so bad I go back on and then I quit working out. I used to go to the gym and now I have a full set of weights at home and just cant get motivated to work out "at all" I want to work out again.
Am I just depressed? I have not worked out in a year and I love it when I can put on my Buckle shirt and go WOW!! You look good, right now I look okay but want to be that buff man again.
MS is not the same as Hydromorphone. Is it MS Contin you're on, or just Morphine Sulphate? Hydromorphone is another name for Dilaudid, which I'm sure you've heard before in hospitals. Dilauidid is usually used as he short acting medication for breakthrough pain, while long acting, ER-extended relief, or 12 hour release pills are typically either of the Morphine or Oxycodine class. So it sounds like yoiu are on a form of MS Contin, or ER Morphine Sulphate 60mg Qam and prescribed Dilaudid/Hydromorphone-the short acting breakthrough pain med, every 4 hours throughout the day. Usually what doctors prescribed is a standing dose of the long acting med and use the breakthrough medication as a "prn" or as needed med. In other works every 4 hours as needed. I just responded to your other post, so you'll get my full speal there. But what I can addt is first, never taper without the assistance of a doctor, and next certainly I wouldn;t suggest you taper if you are in pain! Read my other postand what I suggested there. But in additon tio what I wrote, I want to add that in addition to my former overexercising practices, I also had a severe eating disorder, anorexia mainly. So I can relate to how you're feeling about not having your old body anymore. For me I let go of the Victoria's secret abs, which was easy for me to do because I didn't have any other choice; I couldn't work out. It also worked in my favor that around the time I got sick and the injury flarred up, I was fresh out of a year long inpatient stay for anorexia, so despite being at prime age for this to be a problem and despite the standards that were previously held for me, I just simply no longer cared what my body looked like. I just wanted to be pain free and happy. And the last thing I want to add that I didn't mention in my other post, is that you can certainly work with your doctor about finding the best medications for you. There are so many out there that you can try, some more sedating than others, some affecting people in different ways. But usually no matter what, people will develop a tolerance over time to these medications and side effects, I know at least for me, become minimal to non-existant anyway. So to summarize here, I suggest you go by your level of pain and not by your desire to work out, in adjusting your meds, and work with your doctor in tailoring your medications to meet your needs. So read my other post after saying all that. :) look for SLadylani. Take care,
Anyway, I took a 30 mg morphione sulfate this morning at 6 am and did 3 hydromorphones today and all day my legs hurt and all I thought about was taking more meds...
tonight at dinner I took another hydro and a some and I feel fine 3 hrs later. Tomorrow I will be off the morphone sulfate but will continue to do a hydromorphone tapoer and hopefully be off in two weeks or shorter.
Do you think I will have bad withdrawals going this route?
HI.....first off congrats on wanting to get your life back....you should get your doctor involved there usually more then happy to bring you off pain meds....personally I think your tapering to fast where not aloud to give taper plans in the forum but we can discuss them slow is good
and you have to make your drops in dose smaller as you get lower....and ya your going to feel this as your coming off it no getting around it but going slowly will minimize it your best bet would be to get your doctor involved good luck and God bless.....Gnarly
Thanks Gnarly, I really wish not to get my Dr involved for personal reasons. I have gone off different medications in the past so I have :some: experience. The thing I am having difficulties with is I decided yesterday that today I would not take ANY morphine sulfate and just take the hydromorphone. I took an ambian and clonidine last night to help me sleep. Well, I never slept but I lied in bed comfortably. When I got up out of bed this morning I feel fine. I mean, I did not have to take a pill, my mind was not ....take a pill. I took ONE anyway and I am not having ANY withdrawal symptoms.....is this all calm before the storm????
Now, something I did not say earlier and maybe, just MAYBE this is helping and if so GREAT news for everyone. I went to Urgent Care Sunday as I have a sinus infection. They gave me a steroid shot and antibiotics shot in addition a Z-Pack and steroids for a week. I am on day 3 with medicines with 4 more to go. This is really weird but I feel pretty good,
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.